Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 3:30 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2025, 3:30 PM PDT (22:30 UTC)
- Expired
- Jul 18, 2025, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:29 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 18, 1:29 PM PDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service San Diego CA 129 PM PDT Fri Jul 18 2025 .SYNOPSIS... Showers and thunderstorms will continue across the mountains and deserts through this evening as pesky marine layer clouds hover over parts of the coast. Monsoonal activity will decrease on Saturday with a minor chance of storms being focused in the mountainous regions. By Sunday into the middle of next week, a troughing pattern will take hold over the region, leading to dry weather with temperatures near to below average with marine layer clouds closer to the coast each morning. This pattern may linger into later next week as well. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Radar imagery shows isolated thunderstorms over the San Bernardino mts early this afternoon as an area of low pressure over northern Baja pulls in monsoonal moisture. Storms located near Big Bear and Lake Arrowhead have produced rain rates over one inch per hour. Upper level winds remains stronger where adequate shear is present to aide in pulsating storms. Weaker shear is noted in the lower levels, where storm motion is fairly stagnant. This will lead to certain areas seeing localized flooding concerns. Storms may produce cloud to ground lightning, small hail and gusty winds. Hi- res models continue to show storm activity lasting until around 8PM this evening. The low will weaken on Saturday, but some leftover moisture and instability over the mountains will leave around a 15-20% chance of thunderstorms. The marine layer will maintain its presence through the weekend, especially in San Diego County tonight, building across much of the coast by the weekend. By Sunday, a trough of low pressure will move into the Pacific Northwest. This will bring cooler and drier air to California, helping to push monsoonal moisture further east. Tranquil weather will return to the region Sunday through at least the middle of next week. Ensemble guidance shows the trough deepening into Northern California by the middle of the week. This pattern will create temperatures near to around 10 degrees below normal with dry conditions. The marine layer will become deeper during this time period, with night and morning low clouds moving in for the coast and adjacent valleys. && .AVIATION... 182030Z....Coast...SCT, locally BKN, low clouds with bases around 1500 feet MSL will return in full after 04Z. Scatter out Saturday by 17Z. Valleys/Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT TSRA over the mountains, high desert and 20% chance in adjacent valleys through 02Z, with CU/CB bases 7000-9000 feet MSL, tops to 40000 feet. Erratic wind gusts, strong up/downdrafts, and VIS restrictions possible with any TSRA. Gradually clearing after 03Z. CU/CB based at 9000 feet MSL developing into ISO TSRA over mountains 19-00Z Saturday. && .MARINE... No hazardous marine weather expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...MM
In the hours before
Special weather statement, Jul 18, 1:26 PM PDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service San Diego CA
126 PM PDT Fri Jul 18 2025
CAZ055-060-182115-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
126 PM PDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
215 PM PDT...
At 125 PM PDT, the public reported a strong thunderstorm over
southern Lucerne Valley, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...At 1:23 PM PDT, Public reported pea sized hail in Lucerne
Valley.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lucerne Valley and Hwy 18 Between Baldwin Lake And Lucerne Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 11679 3430 11690 3441 11710 3453 11694
TIME...MOT...LOC 2025Z 133DEG 8KT 3437 11689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MunyanLocal storm report, Jul 18, 2:54 PM PDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
254 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain 2 N Big Bear Lake 34.27N 116.94W
07/18/2025 M1.42 Inch San Bernardino CA Mesonet
FW9733 Fawsnkin (Provider: APRSWXNET/CWOP)
reported a total rainfall of 1.42 inches in
a short period of time due to heavy rain
from a thunderstorm.
&&Local storm report, Jul 18, 2:59 PM PDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
259 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Rain 2 SE Big Bear Lake 34.22N 116.91W
07/18/2025 M1.42 Inch San Bernardino CA Public
GW2380 Big Bear Lake (Provider:
APRSWXNET/CWOP) reported 1.42 inches of rain
that had fallen in a short period of time
due to heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:01 PM PDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
301 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Rain 2 SE Big Bear Lake 34.22N 116.91W
07/18/2025 M1.42 Inch San Bernardino CA Mesonet
Corrects previous rain report from 2 SE Big
Bear Lake. GW2380 Big Bear Lake (Provider:
APRSWXNET/CWOP) reported 1.42 inches of rain
that had fallen in a short period of time
due to heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:02 PM PDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
302 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain 2 N Big Bear Lake 34.27N 116.94W
07/18/2025 M1.43 Inch San Bernardino CA Mesonet
Corrects previous rain report from 2 N Big
Bear Lake. FW9733 Fawsnkin (Provider:
APRSWXNET/CWOP) reported a total rainfall of
1.42 inches in a short period of time due to
heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:15 PM PDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
315 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Rain 7 SE Lucerne Valley 34.37N 116.87W
07/18/2025 M0.50 Inch San Bernardino CA Trained Spotter
Trained spotter reported heavy rainfall of
around a half of an inch an hour, and hail
up to 0.25 inches in diameter mixed in, with
ponding occurring in the backyard.
&&The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:58 AM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 12:58 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jul 18, 1:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 1:26 PM PDT | Special Weather Statement | SGX | 49 min | |
| Jul 18, 2:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 2:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Jul 18, 3:31 PM PDT | Special Weather Statement | SGX | San Bernardino | 44 min |
| Jul 18, 3:37 PM PDT | Flash Flood Warning | SGX | Riverside | 113 min |
| Jul 18, 3:54 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 4:14 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 109 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.